MAUDE Adverse Event Report: STERIS CANADA ULC AMSCO 2532 SINGLE CHAMBER WASHER/DISINFECTOR

STERIS CANADA ULC AMSCO 2532 SINGLE CHAMBER WASHER/DISINFECTOR
Medical Device Problem Code Use of Device Problem (1670)
Health Effect - Clinical Codes Bruise/Contusion (1754); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/16/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation of this event is currently in process.A follow-up report will be submitted when additional information becomes available.
 
Event or Problem Description
The user facility reported that during a decontamination cycle for their amsco 2532 single chamber washer/disinfector, small flames were observed within the bottom of the chamber.User facility personnel opened the chamber door and extinguished the flames.No report of injury.
 
Additional Manufacturer Narrative
Through follow-up with user facility personnel and the steris service technician it was confirmed that the amsco 2532 single chamber washer/disinfector experienced an alarm #12 (sump overtemperature) after the cycle was initiated.User facility personnel acknowledged the alarm and soon after, observed the reported event.The steris technician inspected the unit and found that the rubber seal of the debris screen assembly showed evidence of melting.User facility personnel stated that the debris screen may not have been installed properly prior to the start of the decontamination cycle.The heating element is directly below the location of where the debris screen is installed.As the heating element overheated and the debris screen was not installed properly, the rubber seal of the debris screen came into contact with the heating element, creating a source for combustion.The operator manual states (pg.74), "reinstall debris screen in sump.Important: slightly push on debris screen to ensure debris screen correctly rests on sump surface.No gap should be noted between the debris screen gasket and the sump surface." the steris service technician repaired the amsco 2532 single chamber washer/disinfector, ran a test cycle, confirmed the unit to be operating properly, and returned it to service.The steris service technician counseled user facility personnel on the proper use and operation of the amsco 2532 single chamber washer/disinfector and the importance of properly installing the debris screen.No additional issues have been reported.

Brand Name
AMSCO 2532 SINGLE CHAMBER WASHER/DISINFECTOR
Common Device Name
WASHER/DISINFECTOR
Manufacturer (Section D)
STERIS CANADA ULC
490 boulevard armand-paris
quebec, G1C 8 A3
CA  G1C 8A3
Manufacturer (Section G)
STERIS CANADA ULC
490 boulevard armand-paris
quebec, G1C 8 A3
CA   G1C 8A3
Manufacturer Contact
daniel davy
5960 heisley rd
mentor, OH 44060
4403927453
MDR Report Key19333217
Report Number9680353-2024-00018
Device Sequence Number3063220
Product Code MEC
UDI-Device Identifier00724995192907
UDI-Public00724995192907
Combination Product (Y/N)N
Initial Reporter StateNE
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/16/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/16/2024
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date05/16/2024
Supplement Report FDA Received Date06/17/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/28/2017
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown